INSERT ALTERNATIVE TEXT FOR YOUR HEADER IMAGE HERE

Tuesday, December 13, 2011

Late Night Ramblings

1. Thanks to Andrea for driving me to chemo today. I'm always a little anxious on the way in and the very few times I've had to drive myself, it's been a little lonely coming home. But not today.

2. A fellow chemo patient today thought I was in my 20's. Score. 
("score" would be a term I'm borrowing from Becky)

3. I did not wear a scarf today to chemo, and all the nurses and doctors did a double take since they didn't recognize me. So wierd. I recognize me with hair, bald, and with a little puppy fluff.

4. Dr. W. is adding Avastin, a new drug which will help prevent cancer cells from growing, to my current Gemzar routine. Good news is that it won't make me feel any worse. Bad news is that in a small percentage of patients it causes severe side effects involving blood clots, kidney failure, ulcers, and holes in your bowel. Good times.

5. I've been instructed to head directly to my primary care doctor for blood pressure medicine. I guess it's not a good thing to consistently have blood pressure of 150/100. Not to mention the new medicine can also increase blood pressure. More good times.

6. I would feel a whole better about myself and this blog if I would have put a little effort into those redecorating pictures. They're driving me insane.

7. Yes, I had my regularly scheduled post-chemo oreo ice cream treat before bedtime tonight.

8. Yes, I had steroids today and am very talkative.

9. Dr. W. called me a rock star because my counts have stayed in such good shape. When most patient's blood levels plummet, mine have just gone up resulting in no missed chemo for me, no blood transfusions, etc.

10. He also said there is no explanation for why I felt so good during my last cycle, but I do. It was the organized, collective day of prayer from my friends on November 11.

11. Speaking of puppy fluff (see #3), I seem to have developed Wolverine-like sideburns which are not in the least bit attractive. Dr. W. took a very close look and said there's nothing to be done about it (because we thought it might be hormone related since I'm in menopause at age 36 due to a very unexpected and thorough hysterectomy). Nope. Just extra hair where I've never had hair before. Oh, the irony.

12. Must. take. sleeping pill. and. attempt. sleep. before. I. over-share.

13. Rory spent the day at Gram's house and declared it to be "the awesomest day ever." Never really got out of her why it was so awesome, but she certainly looks like it was awesome, doesn't she?


121311_5

121311_6

121311_7

14. The ever-so-cute pigtails are back only until she gets a haircut next week. And we're going even shorter, baby.

15. Seriously. Make me stop talking.


13 comments:

April said...

Greatest. Post. EVER! I kind of like you on steroids! LOL! Kidding! Thanks for being fabulous and for the good laugh.

One Happy Mama said...

You are a walking miracle, you know that right? Oreo ice cream treat sounds yummy .... maybe that sugar has something to do with your chattiness? Rory? She is an absolute doll as always. I wonder what Gram had going on over there, don't you?? Hope you have a restful night! Nancy

Karen said...

Steroids make me chatty and unable to sleep, too. We should skype or something! This post had me laughing out loud. :-) WTG on the rockstar blood work. And I totally agree that the prayer is working!!!! Hope you keep feeling great through this cycle.

Mayme said...

Sideburns equals wax. Take it from someone who knows:)

Hope you continue to feel good!

Jenny Sue said...

They used Avastin on me as well and there really is no side affects. You will do great! The side burns will go away. I had the same thing when my hair started coming back in and you would never know it now! You look great and I say go without the scarf all the time. Own it! I did and people just got used to it. Praying for you and your family.

Sarah Taylor said...

I totally relate to this post...the steroids before and after chemo make me crazy!!! How can you stand having kids as cute as yours??? Seriously, they are darling :o)
Merry Christmas

theredpumpkin said...

I LOVE all the new updated color in your house! Really, really cute.

Kelly said...

I love when you're chatty, the posts make me smile more than usual!!!

We just got Briar's hair cut even shorter than her last "bob" and I am totally digging it. I'm trying to grow her bangs out and figure keeping it nice and short will make it seem like they're getting there faster!!

I'm SO glad you felt so good during your last chemo cycle. God's hand, indeed.

Chris said...

Melissa I am glad to hear they are adding Avastin- I had been meaning to ask you if anyone had talked about using it.

Christine said...

You on steroids never fail to make me smile! Hope you keep on feeling good!

KrisJ said...

OMG you had me cracking up and YAAA for #9! Keep up the good work girl, you are amazing!!

Amy said...

Love this post! You are hilarious on steroids! You should have called me. We definitely could have chatted while we listened to my son scream bloody murder in the background. Yes, my night consisted of most of that and maybe you could have talked me out of caving in and rocking him back to sleep! :)

Jill said...

Such a sweet post. Praising God for the good news and praying with you 'bout the rough news.